MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2090
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the photoselective vaporization of the prostate procedure, the fiber tip broke at 28,203 joules and 3:39 minutes of use and then forward fired.The procedure was completed with another device.There were no patient complications.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified that the glass tip was detached and not returned.Additionally, the outer flow tube overlaying the glass tip appeared stretched/damaged and distorted.The reported allegation was confirmed.The fiber was functionally tested with the hene (helium-neon) laser fixture.The testing conducted did not identity additional signs of breakage along the length of the fiber.The connector cone, segments, and tabs were in good condition and secured.The control knob was attached and aligned with the fiber and could rotate the fiber.A device history record (dhr) review indicated that there were no manufacturing issues that could have contributed to the reported event.A labeling review was conducted, and evidence suggested the device was used in accordance with the instructions for use (ifu).The ifu warns: to avoid greenlight fiber damage or breakage, do not bury the tip in tissue, do not retract or probe tissue with the device, and to not bend at sharp angles.The ifu also instructs the user: in the unlikely event of a detached tip, it may be visually located through an appropriate scope and removed using forceps.Based on the investigation, a conclusion code of unintended use error caused or contributed to event.The interaction between the user and device caused or contributed to the reported event.

Brand Name
GREENLIGHT HPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22710055
Report Number2124215-2025-52080
Device Sequence Number21124394
Product Code GEX
UDI-Device Identifier00878953004709
UDI-Public(01)00878953004709(17)251119(10)32889068
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number0010-2090
Device Catalogue Number0010-2090
Device Lot Number0032889068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/07/2025
10/14/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/03/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown